Narrow Results Clear All
- Communication Improvement 2
- Education and Training 2
- Error Reporting and Analysis 1
- Human Factors Engineering 2
- Quality Improvement Strategies 2
- Technologic Approaches 1
Search results for "Food and Drug Administration (FDA)"
- Food and Drug Administration (FDA)
- Look-Alike, Sound-Alike Drugs
Kadcyla (ado-trastuzumab emtansine): drug safety communication—potential medication errors resulting from name confusion.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 6, 2013.
This announcement describes the risk of medication mix-ups associated with the use of an incorrect nonproprietary name for a breast cancer drug.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.
MedWatch Safety Alert. Rockville, MD: US Food and Drug Administration; February 17, 2010.
This announcement alerts consumers and health care professionals to dangers associated with name confusion on a widely used over-the-counter medicine.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 6, 2007.
This announcement alerts health care providers to the potential for life-threatening errors involving two heparin products and provides recommendations to minimize mistakes.
Food and Drug Administration (FDA) Patient Safety News. Show #58. December 2006.
This video story reviews a high-profile medication error and suggests actions to prevent similar incidents from occurring.
Consumers Filling U.S. Prescriptions Abroad May Get the Wrong Active Ingredient Because of Confusing Drug Names.
FDA Public Health Advisory [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration advisory alerts clinicians and consumers to potential mistakes in prescriptions purchased abroad. The advisory includes a table of medications known to contain different active ingredients when purchased outside the United States.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 26, 2005.
This announcement alerts health care professionals to possible drug name confusion involving Toprol-XL.
Rados C. FDA Consum. 2005;39:35-37.
This article reports on problems with drug names, the naming process for medications, and both industry and consumer actions that can minimize misunderstandings.